The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

prophylactic combivir effects to liver with alchol

Dec 1, 2006

I just started prophylactic combivir I'm on day 1, for an occupational exposure . I don't know how long I need to take this drug and also the effects on the liver if I drink alcohol. I do have a history of abnormal liver function tests due to chemotherapy. The clinician also said a side effect can be pancreatitis. It all sounds terrible. Can you please give me some more information in layman terms?

Thank you,


Response from Dr. Henry

A one-month course of Combivir for post-exposure prophylaxis is usually quite safe but can result in lots of GI complaints (nausea, cramping, loss of appetite, etc). Effects on the liver over 4 weeks are generally quite modest. I recommend drinking no more than 2 drinks of alcohol/day (less of hepatitis C positive)and no use of high dose acetominophen. KH

Health Insurance
weight loss

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint